Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Oct 9, 2006, 4:09 PM MST for Coconino County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2006, 4:09 PM MST (23:09 UTC)
- Expired
- Oct 9, 2006, 4:00 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 092308 FFWFGZ AZC005-100000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 409 PM MST MON OCT 9 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 500 PM MST * AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA WITH FLASH FLOODING LIKELY. UP TO 1/2 OF AN INCH OF RAINFALL HAS ALREADY AFFECTED PORTIONS OF THE BRINS FIRE BURN AREA...WITH ANOTHER 3/4 INCHES POSSIBLE BY 420 PM. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3496 11177 3489 11177 3488 11170 3497 11172 $$ DJO
1 follow-up statement
000 WGUS75 KFGZ 092342 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 445 PM MST MON OCT 9 2006 AZC005-100000- COCONINO AZ- 445 PM MST MON OCT 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR THE BRINS FIRE BURN AREA IN SOUTH CENTRAL COCONINO COUNTY... AT 430 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM PRODUCING FLASH FLOODING HAVE MOVED EAST OF THE WARNED AREA...HOWEVER RADAR ESTIMATES THAT AROUND AN INCH OF RAINFALL HAS FALLEN OVER THE BRINS BURN AREA IN ABOUT 30 MINUTES. THIS AMOUNT OF RAINFALL OVER THIS SHORT OF A PERIOD OF TIME HAS CAUSED FLASH FLOODING AND DEBRIS FLOWS. ADDITIONAL RAINFALL OF A TENTH OF AN INCH OR LESS IS POSSIBLE THROUGH 500 PM MST...HOWEVER NOT ENOUGH TO FURTHER AGGRAVATE FLASH FLOODING PROBLEMS WITHIN THE AREA. LAT...LON 3496 11177 3489 11177 3488 11170 3497 11172 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 2:30 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 9, 2:30 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST MON OCT 09 2006 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL QUICKLY MOVE ACROSS ARIZONA THIS AFTERNOON AND EVENING BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND EARLY TUESDAY. HIGH PRESSURE WILL BUILD OVER ARIZONA ON WEDNESDAY AND THURSDAY WITH SEASONABLY MILD AND DRY WEATHER. ANOTHER PACIFIC STORM SYSTEM WILL MOVE TOWARD THE AREA BY THE END OF THE WEEK WITH COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...A LOW PRESSURE CENTER WILL MOVE ACROSS AZ TODAY WITH SCT SHOWERS AND THUNDERSTORMS IN THE WRN ZONES AND NUMEROUS SHOWERS AND THUNDERSTORMS IN THE ERN PORTION OF THE CWA. BEST DIVQ FORCING MOVES ACROSS THE STATE INTO THE ERN ZONES BY LATE THIS AFTERNOON AND INTO THE EARLY EVENING. A FEW THUNDERSTORMS BECAME SEVERE EARLIER THIS AFTERNOON BUT FOR THE REMAINDER OF THE AFTERNOON AND EVENING EXPECT STORMS TO REMAIN BELOW SEVERE THRESHOLDS. THE CURRENT LOW MOVES TO THE EAST OVERNIGHT AND SHOWER ACTIVITY DIMINISHES ON TUESDAY. ANOTHER LOW WILL DEVELOP ALONG THE WEST COAST BY MIDWEEK. THIS WILL BRIEFLY AMPLIFY THE RIDGE OVER AZ WED/THU BRINGING SOME DRIER AND WARMER WX. THE LOW THEN BEGINS TO MOVE EAST EARLY FRIDAY. THIS LOW IS EXPECTED TO MOVE OVER AZ LATE FRIDAY AND INTO SATURDAY FOR AN INCREASING CHANCE OF SHOWERS OVER THE WEEKEND. SNOW LEVELS EXPECTED TO REMAIN ABOVE 9-10 KFT FOR THIS NEXT EVENT. DB && AVIATION...FOR THE 00Z PACKAGE...EXPECT PARTLY TO MOSTLY CLOUDY SKIES WITH SCT SHRA/TSRA INTO THIS EVENING. SHOWER ACTIVITY WILL GRADUALLY DIMINISH OVERNIGHT AND END TUESDAY MORNING. CIGS 10-12 KFT MSL EXCEPT IN THE VCNTY OF SHRA/TSRA WHERE CIGS WILL FALL AS LOW AS 1-2 KFT AGL. AREAS OF PATCHY FOG WITH 1-2 SM VSBY WILL BE PSBL BY 10Z TUESDAY. SCT CLOUDS WITH ISOLD SHOWERS WILL DEVELOP TUESDAY AFTER 18Z...BUT THE PROBABILITY OF PRECIPITATION IS TOO LOW FOR MENTION AT TAF LOCATIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DJO && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 9, 9:15 AM MST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST MON OCT 9 2006 AZZ004>018-037>040-100700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 915 AM MST MON OCT 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STORM SYSTEM MOVING ACROSS NORTHERN ARIZONA TODAY WILL PRODUCE NUMEROUS THUNDERSTORMS OVER NORTHERN GILA COUNTY EASTWARD THROUGH THE NEW MEXICO BORDER AND NORTHWARD THROUGH THE LITTLE COLORADO RIVER VALLEY. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF 3/4 INCH DIAMETER AND STRONG WIND GUSTS UP TO 70 MPH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN GILA COUNTY...SOUTHERN NAVAJO COUNTY...AND SOUTHERN APACHE COUNTY. SEE THE SEVERE THUNDERSTORM WATCH...AVAILABLE AT WWW.SPC.NOAA.GOV FOR DETAILS. ELSEWHERE IN NORTHERN ARIZONA...SCATTERED THUNDERSTORMS ARE EXPECTED...PRODUCING DANGEROUS LIGHTNING...BUT NOT EXPECTED TO PRODUCE SEVERE WIND GUSTS OR HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM IS EXPECTED TO MOVE THROUGH ARIZONA FRIDAY OR SATURDAY...PRODUCING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:03 PM MST | Flash Flood Warning | FGZ | Coconino | |
| Oct 9, 12:25 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 35 min |
| Oct 9, 12:51 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 24 min |
| Oct 9, 1:12 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.